Journal of Symbolic Logic

Flag algebras

Alexander A. Razborov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Asymptotic extremal combinatorics deals with questions that in the language of model theory can be re-stated as follows. For finite models $M, N$ of an universal theory without constants and function symbols (like graphs, digraphs or hypergraphs), let $p(M,N)$ be the probability that a randomly chosen sub-model of $N$ with $|M|$ elements is isomorphic to $M$. Which asymptotic relations exist between the quantities $p(M₁,N),…, p(M_h,N)$, where $M_1,…,M_h$ are fixed “template” models and $|N|$ grows to infinity? In this paper we develop a formal calculus that captures many standard arguments in the area, both previously known and apparently new. We give the first application of this formalism by presenting a new simple proof of a result by Fisher about the minimal possible density of triangles in a graph with given edge density.

Article information

J. Symbolic Logic, Volume 72, Issue 4 (2007), 1239-1282.

First available in Project Euclid: 18 February 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Razborov, Alexander A. Flag algebras. J. Symbolic Logic 72 (2007), no. 4, 1239--1282. doi:10.2178/jsl/1203350785.

Export citation